Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

On symmetry of discrete polynomial hypergroups


Authors: Marc-Olivier Gebuhrer and Ryszard Szwarc
Journal: Proc. Amer. Math. Soc. 127 (1999), 1705-1709
MSC (1991): Primary 43A62, 42C05
DOI: https://doi.org/10.1090/S0002-9939-99-04667-5
Published electronically: February 11, 1999
MathSciNet review: 1476129
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $H$ be a discrete polynomial hypergoup on $\mathbb{N}$ with Plancherel measure $\mu.$ If the hypergroup $H$ is symmetric, the set of characters $\widehat{H}$ can be identified with a compact subset of the real line which contains the support of $\mu. $ We show that the lower and upper bounds of $\widehat{H}$ and $\supp \mu$ coincide. In particular, the trivial character belongs to the support of the Plancherel measure.


References [Enhancements On Off] (What's this?)

  • 1. A. Hulanicki, Groups whose regular representation weakly contains all unitary representations, Studia Math. 24 (1964), 37-59. MR 33:225
  • 2. -, On positive functionals on a group algebra multiplicative on a subalgebra, Studia Math. 37 (1971), 163-171. MR 46:9645
  • 3. R. I. Jewett, Spaces with an abstract convolution of measures, Adv. in Math. 18 (1975), 1-101. MR 52:14840
  • 4. A. L. T. Paterson, Amenability, Mathematical Surveys and Monographs 29, Amer. Math. Soc., Providence, Rhode Island, 1988. MR 90e:43001
  • 5. G. Polya and G. Szeg\H{o}, Aufgaben und Lehrsätze aus der Analysis, Springer Verlag, New York 1964. MR 30:1219a
  • 6. R. Szwarc, Convolution structures associated with orthogonal polynomials, J. Math. Anal. Appl. 170 (1992), 158-170. MR 93j:42015
  • 7. -, A lower bound for orthogonal polynomials with an application to polynomial hypergroups, J. Approx. Theory 81 (1995), 145-150. MR 96j:42015
  • 8. M. Vogel, Spectral synthesis on algebras of orthogonal polynomials series, Math. Z. 194 (1987), 99-116. MR 88b:43004

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 43A62, 42C05

Retrieve articles in all journals with MSC (1991): 43A62, 42C05


Additional Information

Marc-Olivier Gebuhrer
Affiliation: Institut de Recherche Mathématique Avancée Université Louis Pasteur et C.N.R.S. 7, rue René Descartes 67084 Strasbourg Cedex France

Ryszard Szwarc
Affiliation: Institute of Mathematics Wrocław University pl. Grunwaldzki 2/4 50–384 Wroc- ław, Poland

DOI: https://doi.org/10.1090/S0002-9939-99-04667-5
Keywords: Hypergroup, symmetry, orthogonal polynomials
Received by editor(s): January 21, 1997
Received by editor(s) in revised form: September 9, 1997
Published electronically: February 11, 1999
Additional Notes: This work has been partially supported by KBN (Poland) under grant 2 P03A 030 09. The work has been done while the second author was visiting IRMA, University Louis Pasteur in February 1994.
Communicated by: J. Marshall Ash
Article copyright: © Copyright 1999 American Mathematical Society

American Mathematical Society